Journal of the Mathematical Society of Japan

Equivalence relations for two variable real analytic function germs

Satoshi KOIKE and Adam PARUSIŃSKI

Full-text: Open access

Abstract

For two variable real analytic function germs we compare the blow-analytic equivalence in the sense of Kuo to other natural equivalence relations. Our main theorem states that $C^1$ equivalent germs are blow-analytically equivalent. This gives a negative answer to a conjecture of Kuo. In the proof we show that the Puiseux pairs of real Newton-Puiseux roots are preserved by the $C^1$ equivalence of function germs. The proof is achieved, being based on a combinatorial characterisation of blow-analytic equivalence, in terms of the real tree model.

We also give several examples of bi-Lipschitz equivalent germs that are not blow-analytically equivalent.

Article information

Source
J. Math. Soc. Japan, Volume 65, Number 1 (2013), 237-276.

Dates
First available in Project Euclid: 24 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1359036454

Digital Object Identifier
doi:10.2969/jmsj/06510237

Mathematical Reviews number (MathSciNet)
MR3034404

Zentralblatt MATH identifier
1266.32009

Subjects
Primary: 32S15: Equisingularity (topological and analytic) [See also 14E15]
Secondary: 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx] 57R45: Singularities of differentiable mappings

Keywords
blow-analytic equivalence tree model Puiseux pairs C1 equivalence bi-Lipschitz equivalence

Citation

KOIKE, Satoshi; PARUSIŃSKI, Adam. Equivalence relations for two variable real analytic function germs. J. Math. Soc. Japan 65 (2013), no. 1, 237--276. doi:10.2969/jmsj/06510237. https://projecteuclid.org/euclid.jmsj/1359036454


Export citation

References

  • V. I. Arnol'd, A. N. Varchenko and S. M. Guseĭn-Zade, Singularities of differentiable mappings, 1, Birkhäuser, Moscow, 1982.
  • M. Artin, On the solutions of analytic equations, Invent. Math., 5 (1968), 277–291.
  • A. C. G. Fernandes and M. A. S. Ruas, Bi-Lipschitz determinacy of quasihomogeneous germs, Glasg. Math. J., 46 (2004), 77–82.
  • G. Fichou, Motivic invariants of arc-symmetric sets and blow-Nash equivalence, Compos. Math., 141 (2005), 655–688.
  • T. Fukui and E. Yoshinaga, The modified analytic trivialization of family of real analytic functions, Invent. Math., 82 (1985), 467–477.
  • T. Fukui, Seeking invariants for blow-analytic equivalence, Compositio Math., 105 (1997), 95–108.
  • T. Fukui, S. Koike and T.-C. Kuo, Blow-analytic equisingularities, properties, problems and progress, In: Real Analytic and Algebraic Singularities, Nagoya, Sapporo, Hachioji, 1996, (eds. T. Fukuda, T. Fukui, S. Izumiya and S. Koike), Pitman Res. Notes Math. Ser., 381, Longman, Harlow, 1998, pp.,8–29.
  • T. Fukui and L. Paunescu, Modified analytic trivialization for weighted homogeneous function-germs, J. Math. Soc. Japan, 52 (2000), 433–446.
  • T. Fukui and L. Paunescu, On blow-analytic equivalence, In: Arc Spaces and Additive Invariants in Real Algebraic Geometry, Proceedings of Winter School “Real algebraic and Analytic Geometry and Motivic Integration”, Aussois 2003, Panor. Synthèses, 24, 2008, Soc. Math. France, 2007, pp.,87–125.
  • J.-P. Henry and A. Parusiński, Existence of moduli for bi-Lipschitz equivalence of analytic functions, Compositio Math., 136 (2003), 217–235.
  • J.-P. Henry and A. Parusiński, Invariants of bi-Lipschitz equivalence of real analytic functions, Banach Center Publ., 65 (2004), 67–75.
  • Henry C. King, Real analytic germs and their varieties at isolated singularities, Invent. Math., 37 (1976), 193–199.
  • S. Koike, On strong $C^0$-equivalence of real analytic functions, J. Math. Soc. Japan, 45 (1993), 313–320.
  • S. Koike and A. Parusiński, Motivic-type invariants of blow-analytic equivalence, Ann. Inst. Fourier (Grenoble), 53 (2003), 2061–2104.
  • S. Koike and A. Parusiński, Blow-analytic equivalence of two variable real analytic function germs, J. Algebraic Geom., 19 (2010), 439–472.
  • N. H. Kuiper, $C^1$-equivalence of functions near isolated critical points, In: Symposium on Infinite-Dimensional Topology, Baton Rouge, 1967, (ed. R. D. Anderson), Ann. of Math. Stud., 69, Princeton Univ. Press, 1972, pp.,199–218.
  • T.-C. Kuo, On $C^0$-sufficiency of jets of potential functions, Topology, 8 (1969), 167–171.
  • T.-C. Kuo and Y. C. Lu, On analytic function germs of two complex variables, Topology, 16 (1977), 299–310.
  • T.-C. Kuo, The modified analytic trivialization of singularities, J. Math. Soc. Japan, 32 (1980), 605–614.
  • T.-C. Kuo, Blow-analytic equisingularities, Invited Address at Annual Convention of the Mathematical Society of Japan, Autumn 1984, Tokyo University.
  • T.-C. Kuo, On classification of real singularities, Invent. Math., 82 (1985), 257–262.
  • T.-C. Kuo and A. Parusiński, Newton polygon relative to an arc, In: Real and Complex Singularities (São Carlos, 1998), Chapman & Hall/CRC Res. Notes Math, 412, Chapman & Hall/CRC, Boca, Raton, FL, 2000, pp.,76–93.
  • K. Kurdyka and L. Paunescu, Arc-analytic roots of analytic functions are Lipschitz, Proc. Amer. Math. Soc., 132 (2004), 1693–1702.
  • A. Parusiński, A criterion for topological equivalence of two variable complex analytic function germs, Proc. Japan Acad. Ser. A Math. Sci., 84 (2008), 147–150.
  • J.-J. Risler and D. Trotman, Bi-Lipschitz invariance of the multiplicity, Bull. London Math. Soc., 29 (1997), 200–204.
  • F. Takens, A note on sufficiency of jets, Invent. Math., 13 (1971), 225–231.
  • R. J. Walker, Algebraic Curves, Springer-Verlag, New York, Heidelberg, Berlin, 1978.
  • C. T. C. Wall, Singular Points of Plane Curves, London Math. Soc. Stud. Texts, 63, Cambridge University Press, 2004.
  • O. Zariski, On the topology of algebroid singularities, Amer. J. Math., 54 (1932), 453–465.